MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM512.6
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm vicm512.6 implantable collamer lens of -11.0 diopter was implanted into the right eye (od) of a patient with pre-existing myopia on (b)(6) 2023.On (b)(6) 2023, the lens was removed due to a lens tear/break during before/during and during injection/delivery into the eye.In a subsequent surgery later that day, a replacement lens was implanted and the problem was resolved.There was patient contact, but no patient injury.Reportedly, status of the eye is "right eye phackic without icl" and "broken piece was removed.Surgery rescheduled.".
 
Additional Manufacturer Narrative
Work order search: no similar complaints within associated lots were found.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6- medical device problem code: 1494 should be removed.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key16471631
Report Number2023826-2023-00720
Device Sequence Number7784700
Product Code MTA
UDI-Device Identifier00840311300624
UDI-Public00840311300624
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberVICM512.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale